Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 259, NWS North Platte, NE

July 2, 2007Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2007, 6:21 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2007, 6:21 PM MDT (00:21 UTC)
Expired
Jul 2, 2007, 7:15 PM MDT
In force
54 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Cherry County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 6:50 PM MDTHAIL 0.7512 W Merriman, NE
Jul 2, 7:25 PM MDTHAIL 1Eli, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 4:33 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1058 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1058 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 030021
SVRLBF
NEC031-161-030115-
/O.NEW.KLBF.SV.W.0259.070703T0021Z-070703T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM MDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITY OF GORDON...

* UNTIL 715 PM MDT

* AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  BASEBALL SIZE.  THIS STORM WAS LOCATED NEAR SHELL LAKE STATE
  WILDLIFE MANAGEMENT AREA...OR ABOUT 10 MILES NORTHEAST OF GORDON...
  AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD BY 635
  PM MDT...
  MERRIMAN AND HIGHWAY 61 CROSSING THE NIOBRARA RIVER BY 655 PM
  MDT...
  7 MILES SOUTH OF ELI AND 9 MILES NORTH OF MEDICINE LAKE BY 715 PM
  MDT...

HAIL UP TO TENNIS BALL SIZE HAS BEEN REPORTED WITH THIS STORM 6 
MILES NORTH OF GORDON. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4298 10235 4268 10244 4248 10134 4297 10127

$$

SPRINGER
1 follow-up statement
000 
WWUS53 KLBF 030046
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM CDT MON JUL 2 2007

NEC031-161-030115-
/O.CON.KLBF.SV.W.0259.000000T0000Z-070703T0115Z/
SHERIDAN NE-CHERRY NE-
646 PM MDT MON JUL 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES...

AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO BASEBALL SIZE.  THIS STORM WAS LOCATED NEAR MERRIMAN...OR
ABOUT 19 MILES SOUTH OF MARTIN...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELI BY 710 PM MDT...
  9 MILES NORTH OF MEDICINE LAKE BY 715 PM MDT...

LAT...LON 4298 10235 4268 10244 4248 10134 4297 10127

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:16 PM MDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jul 2, 2:16 PM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CDT MON JUL 2 2007

.SYNOPSIS...
H5 HIGH OVER SOUTHWEST CONUS DOMINATES WEATHER PATTERN THROUGH
NORTHERN PLAINS.

&&

.DISCUSSION...
IN THE NEAR TERM MODELS NOT IN VERY GOOD AGREEMENT WITH FROPA ON
TUESDAY. HAVE USED A BLEND FOR THE FORECAST. STRONG STRATUS DECK
AGAIN THIS MORNING AND TDS IN THE 60S REDUCED HIGHS AGAIN TODAY.
925MB RH FIELDS ALMOST AS BULLISH AS YESTERDAYS RUN AND HAVE
INCLUDED IT IN GRIDS AGAIN LATE TONIGHT INTO EARLY TUESDAY WITH
LLJ. HAVE RETAINED POPS NORTH WITH ONGOING PRECIP NEAR THE BORDER
AND SOME CONVECTION OVER THE HIGH PLAINS STARTING UP. HAVE
UNDERCUT GUIDANCE AGAIN ON TUESDAY. STRONG CAP WILL BE HARD TO
BREAK ESPECIALLY SOUTH. SB CAPE FIGURES IMPRESSIVE WITH FROPA.
STRONG MID LEVEL INSTABILITY WITH BEST AREA FOR CONVECTION OVER
NORTH CENTRAL ZONES. FOR ALL PURPOSES PRECIPITATION SHOULD SCOUR
OUT INTO KS BY 12Z WED BUT HAVE RETAINED SMALL POPS FOR BLENDING.
TEMPERATURES SLIGHTLY COOLER ON WEDNESDAY WITH SURFACE HIGH AND
LIGHT WINDS. TDS WILL DROP EXCEPT NORTH CENTRAL.
IN THE EXTENDED GFS PATTERN BECOMES MORE ZONAL. WEAK WAVES MOVING
THROUGH BUT BASICALLY DRY WITH NO SIGNIFICANT WAVES. RIDGE TO
BUILD BACK WITH DRIER AIR MAKING INROADS FROM SOUTHWEST TEMPS TO
RISE SOMEWHAT THROUGH WEEKEND WITH A WEAK FROPA SATURDAY NIGHT
HAVE LEFT DRY FOR NOW. HAVE FOLLOWED ENSEMBLES FOR HIGH TEMPS
THROUGH THE WEEKEND.

&&

.AVIATION...
PERSISTENT RIDGE PATTERN REMAINS ACROSS THE AREA AS THE NEXT COLD
FRONT STILL IN S DAKOTA...THUS A REPEAT OF LOW IFR STRATUS EXPECTED
TO DEVELOP AGAIN TONIGHT. TIMING INTO LBF TERMINAL A LITTLE TRICKY
WITH MODELS IN DISAGREEMENT ON DEVELOPMENT...AT THIS TIME
PERSISTENCE AROUND 11Z TO 12Z A GOOD START. DISPERSAL OF STRATUS
MIGHT HOLD ON LONGER HOWEVER CONFIDENCE IS LOW. WESTWARD EXTENT OF
STRATUS EXPECTED TO EFFECT AREAS FROM ANW...TO OGA...TO IML AND
POINTS EAST. WEST OF THIS LINE...VFR CONDITIONS EXPECTED INTO 18Z
TOMORROW. ALSO CANNOT RULE OUT A STRAY TSRA ACROSS FAR NW
NEB...HOWEVER SUCH AN WIDELY ISOLD NATURE WITH THE ACTIVITY MAINLY
IN S DAKOTA HAS LED TO NO MENTION IN TWEB098 ATTM.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

POWER/MM
Hazardous weather outlook, Jul 2, 4:46 PM MDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
546 PM CDT MON JUL 2 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-032300-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
546 PM CDT MON JUL 2 2007 /446 PM MDT MON JUL 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A SURFACE BOUNDARY ACROSS THE NEBRASKA PANHANDLE IS EXPECTED TO BE
THE FOCUS FOR THE DEVELOPMENT OF A FEW THUNDERSTORMS THROUGH LATE
THIS EVENING. THE STORMS THAT DEVELOP HAVE THE POTENTIAL OF
PRODUCING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING...EAST OF A LINE FROM MERRIMAN TO BIG SPRINGS.

TUESDAY AND WEDNESDAY...A WEAK COLD FRONT WILL MOVE ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA TUESDAY AFTERNOON AND EVENING. AHEAD OF
THE FRONT...SOUTHERLY WINDS WILL TRANSPORT WARM...MOIST AND
UNSTABLE AIR INTO THE AREA. AS THE FRONT ENCOUNTERS THIS
AIRMASS...THUNDERSTORMS ARE EXPECTED TO DEVELOP INITIALLY ACROSS
PORTIONS OF NORTH CENTRAL INTO WEST CENTRAL NEBRASKA LATE
AFTERNOON. AS THE FRONT CONTINUES TO MOVE SOUTHEAST TUESDAY
EVENING...ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE. A
FEW OF THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING LARGE
HAIL AND DAMAGING WIND...AS WELL AS HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS/MM/JWS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:13 PM MDTSevere Thunderstorm WarningLBFCherry49 min
Jul 2, 9:30 PM MDTSevere Thunderstorm WarningLBFGarden46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.